Funnel Cloud, Campbell
- When
- June 30, 9:55 AM MST
- Where
- Campbell County, 15.57 mi NE of Wright
- Reported by
- Trained Spotter
- Coordinates
- 43.910, -105.270
A brief funnel cloud developed northeast of Wright.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A brief funnel cloud developed northeast of Wright.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 30, 4:39 AM MST, 5 hours 16 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 539 AM MDT Sun Jun 30 2019 .DISCUSSION...(Today Through Saturday) Issued at 318 AM MDT Sun Jun 30 2019 Strong ridging aloft stretches across the Four Corners to the central Great Plains. Deep southwest flow above the ridge continues from the California Pacific Coast through the Great Basin into the northern High Plains. Surface high pressure is sitting across eastern Montana with north to northeast winds over western SD bringing relatively cooler and drier air to the area. A series of shortwaves will cross the area today, bringing increasing chances of showers and thunderstorms through this afternoon and evening. Still enough CAPE and shear for some severe storm development, mainly across northeast Wyoming through the Black Hills area into southwest and south central SD. Temps today will be in the upper 70s to upper 80s across most locations. Overnight convection is expected as the unsettled pattern continues. Some weak subsidence will develop behind the departing wave on Monday, but a weak wave is expected to cross the area late Monday bringing continued chances for convection. Active pattern will continue through the rest of the week as upper flow becomes more zonal...with several waves crossing the areas. It is looking like much of the area will see good amounts of QPF through the second half of the week. Highs will generally be int he 70s and 80s. && .AVIATION...(For the 12Z TAFS Through 12Z Monday Morning) Issued At 529 AM MDT Sun Jun 30 2019 Areas of MVFR conditions have developed over parts of northeastern Wyoming, the Black Hills area, and across southwestern into south central South Dakota this morning, with patchy IFR conditions in fog. Some light rain showers or virga will move from northeastern Wyoming into northwestern South Dakota this morning. The MVFR/IFR conditions are expected to improve to VFR in most locations after 16Z this morning. Scattered showers and thunderstorms will develop after 19Z this afternoon and will increase in coverage this evening and overnight. Some strong to severe storms are expected. Areas of MVFR conditions will develop after 08Z on Monday morning. Local IFR conditions are possible. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...13 AVIATION...10
Hazardous Weather Outlook National Weather Service Rapid City SD 118 AM MDT Sun Jun 30 2019 SDZ001-002-012>014-073-WYZ071-011300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Southern Meade Co Plains-Northeastern Crook- 118 AM MDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of northwestern South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms are likely this afternoon and tonight. There is a Marginal Risk of severe thunderstorms. The main severe weather threats will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of showers and thunderstorms each day. Severe thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ054-055-058-011300- Northern Campbell-Southern Campbell-Weston- 118 AM MDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms are likely today and tonight. There is a Slight Risk of severe thunderstorms. While the main severe weather threats will be large hail and damaging wind gusts, an isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of showers and thunderstorms each day. Severe thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ024>032-041>044-046-047-049-072-074-WYZ056-057-011300- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-Western Crook- Wyoming Black Hills- 118 AM MDT Sun Jun 30 2019 /218 AM CDT Sun Jun 30 2019/ This Hazardous Weather Outlook is for portions of northwestern South Dakota...south central South Dakota...southwestern South Dakota...the Black Hills of South Dakota...northeast Wyoming... and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms are likely this afternoon and tonight. There is a Slight Risk of severe thunderstorms. The main severe weather threats will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of showers and thunderstorms each day. Severe thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The Rapid City radar (KUDX), 197 km away, was scanning. The volume nearest the first event began at 16:53 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2019Every state in 2019This day in weather historyWarnings in Wyoming, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831965.